Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Cortisone shot?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11630 Questions

default
Posted on Mon, 2 Nov 2015 in Medicines and Side Effects
Question: I had a cortisone shot (40 mg depo medrol) in my knee 18 days ago. Exactly 1 week after the shot I went into full blown panic / anxiety mode. How long will this last? My underlying anxiety was under control before this.
doctor
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Takes 2-3 weeks to subside.

Detailed Answer:
Hello,
Thanks for posting your query.
The increase in anxiety can be due to the systemic absorption of the steroid injected in the knee. This is likely to subside in next 1-2 weeks. Till then it is best to avoid caffeine and alcohol and do deep breathing exercises to relax and calm your mind.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Praveen Tayal 12 hours later
This week was week two and I felt like the anxiety increased even more. I'm hoping this will start to taper down in intensity soon. Also, my resting heart rate has been between 90- 100. Should I worry about this?
doctor
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Not worrisome.

Detailed Answer:
Hello.
Thanks for writing again.
A resting heart rate of 90-100 is slightly on a higher side but can be due to anxiety. Try doing relaxation exercises to reduce the heart rate.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Depo medrol

doctor1 MD

I've had a steroid injection ( Depo Medrol ) 36 hours later I've fallen off the steps and started having vaginal discharge . I'm almost 50y.o and my cycle ended in 2012. What is it?

doctor1 MD

I have arthritis in L3 down on both sides, has the steroid shots to the spine, and rizotomyx2, I recently was having increased pain to left side, and I am on Robaxin 750mg 3x a day. He did a depo Medrol shot to my left side, and the pain is...

doctor1 MD

I am taking Depo Medrol shots in my lumbar facet joints. So far I have had 7 shots and expect to have more. How much is too much steroid?

doctor1 MD

I have been on Lortab, (following car being run over by car resulting in burst vertabrae fractures , thorasic fusion gone bad, now have 2006 recently changed to oxycodone as the hydrocodone was no longer working for my pain. Am considering a osteotomy for the Kyphosis I now have. (I have been seen by vascular surgeon to rule out PAD because of pain and weakness in legs. He said I dont have PAD only very mild CAD. I have been on Nadolol for SVT s since 1998 (which worked very well) but my drug plan no longer will cover it as the price went up threefold, so my primary Dr, put gave me samples of Bystolic , which I have been taking since 1/31 I also need a complete shoulder replacement, but have been trying to get by with Depo-Medrol 80mg every 3 months. The injections are no longer working, except for about 1 month. he told me when I was in this past Jan. that my shoulder joint was very inflammed. So, I asked by primary about some kind of NSAID , and he gave me 6 capsule of celebrex to try. That was 6 days worth, one a day. I took my last one Thurs. the 7th of March. The morning of the 6th I awoke to swollen legs and ankles, and hands. None of my rings will go on. Also, my muscles in certain parts of my body, are very sore. Especially in my legs, in the thighs and calves. I am always aware of these things, as am already disabled from accident and have to walk with extreme care. But also today I noticed my calves are somewhat red, and then my ankles are puffy and white. I am trying to find out which of the new drugs could be causing this muscle aching, and weakness. It has to be either the bystolic or the celebrex. Of course have not had the celebrex since Thurs. but am concerned now about all possible drug interactions. Below is a complete list of what I take: And I am female, almost 65 yrs old. I am the type of person that investigates drug interactions, side effects, etc. as niether my Dr. nor Pharmacy seem to be doing that. Oxycodone=pain for back 10/325 every 6 hrs PRN..NEW (replace hydrocodone) Spiriva=COPD (prevention of flares) Elavil= to eliminate tension headaches 50mg bedtime Diazepam=nerve damage, anxiety, rest 10mg. 3x day Ventolin HFA 18 grams.....PRN (NEW) *Bystolic 10 mg 1x day....(replaced Nadolol) started on 01/31/13 (NEW)*Celebrex 200mg. 1x day..( sample started on 03/01 ended 03/0/13 I live on disability so if I have to pay too awfully much, I wont be able to do so. Guess I will just walk into my Dr.s office with no appt. and demand answers. Thank You.

doctor1 MD

Was on augmentin 875 mg 2 x a day for cat scratch fever. On the 7th day of taking meds I developed extreme neck pain when swallowing liquids or solids. Was taken off augmentin and am taking Skelaxin which is helping a bit. Will this ever go away? Will I always have to think about swallowing and pushing food or liquids down? So very painful in neck muscles front and back of neck. BTW I am in the tail end of bronchitis as well as having a depo-medrol injection in RA hip 3 weeks ago.

doctor1 MD

I am 67 year old female , healthy.. I enjured my sholder , 2 months ego I got Depo-Medrol 40 mg, had 8 physiotherapy and I stil have pain and motion improvement is just a little.